Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 195, NWS Atlanta, GA

December 16, 20185 counties in Georgia

NWS Atlanta, GA issued this river flood warning at Dec 16, 2018, 1:45 PM EST for 5 counties in Georgia. It was in force for 74 min.

The area

The outline as issued.

The facts

Issued
Dec 16, 2018, 1:45 PM EST (18:45 UTC)
Expired
Dec 16, 2018, 2:59 PM EST
In force
74 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Bibb County, GA, Houston County, GA, Jones County, GA, Monroe County, GA, Twiggs County, GA

The radar

The Robins AFB radar (KJGX), 30 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ocmulgee River at 5th Street Bridge at Macon (MACG1).

Action stage
16 ft
Minor stage
18 ft
Moderate stage
26 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02213000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

140 
WGUS42 KFFC 161845
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
145 PM EST Sun Dec 16 2018

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Ocmulgee River near Macon affecting Bibb...Houston...Jones...
  Monroe and Twiggs Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC021-153-169-207-289-170107-
/O.NEW.KFFC.FL.W.0195.181216T1845Z-181217T0107Z/
/MACG1.1.ER.181216T1719Z.181216T1730Z.181216T1907Z.NO/
145 PM EST Sun Dec 16 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Ocmulgee River near Macon.
* From this afternoon until this evening.
* At 1230 PM Sunday the stage was 18 feet...and rising slowly.
* Flood stage is 18 feet.
* The river will possibly rise to just above 18 feet this afternoon
  and then fall to below flood stage by this evening.
* At 18 feet...Flood stage is reached. Minor flooding begins along 
  the river upstream and downstream from the gage at U.S. Highway 80 
  or Martin Luther King Boulevard. Portions of the Ocmulgee Riverwalk
  and agricultural lands well downstream will be under a foot of 
  water.
  

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$
1 follow-up statement
012 
WGUS82 KFFC 161959
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
259 PM EST Sun Dec 16 2018

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Ocmulgee River near Macon affecting Bibb...Houston...Jones...
  Monroe and Twiggs Counties

 
GAC021-153-169-207-289-162029-
/O.CAN.KFFC.FL.W.0195.000000T0000Z-181217T0107Z/
/MACG1.1.ER.181216T1719Z.181216T1730Z.000000T0000Z.NO/
259 PM EST Sun Dec 16 2018

The Flood Warning is cancelled for
  The Ocmulgee River near Macon.
* At 2PM Sunday the stage was 17.9 feet...and falling.
* Flood stage is 18.0 feet.
* The creek/river will continue to fall.
  

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 16, 12:43 PM EST, 1 hour 2 minutes earlier.

Area forecast discussion, Dec 16, 12:43 PM EST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1243 PM EST Sun Dec 16 2018

.PREV DISCUSSION... /Issued 640 AM EST Sun Dec 16 2018/

PREV DISCUSSION... /Issued 353 AM EST Sun Dec 16 2018/

SHORT TERM /Today through Monday/...
No big forecast concerns this morning with strong model consensus
and no weather impacts expected. Upper low over far western NC
moving east as expected with wraparound stratus extending well to
the west (all the way to MS and LA). Expect one more day with low
clouds, but no rain or drizzle and somewhat cool daytime temps
before clearing very late tonight. Monday will be a bright/sunshiny
day.

SNELSON

LONG TERM /Monday Night through Saturday/...
Models continue to come together on the system moving across the
CWA at the latter half of the upcoming week. The long term begins
with dry high pressure, but as a upper trough over the west coast
moves into the southern plains it will strengthen. This will pull
Gulf moisture into the CWA beginning Wednesday night and
continuing into Friday. The system will deepen to a closed low,
however location is a bit different between the GFS and ECMWF. The
resultant weather, however, will not be much different...and with
consistency in the models from run to run, have increased pops
Wednesday night through Friday night. Models also increase
instability Thursday and have continued with the mention of a
slight chance of thunderstorms for Thursday. Another issue will be
a rain/snow mix Friday night across the mountains. By this time,
however, the system is pulling out and the chances of
precipitation are decreasing.

17

&&

.AVIATION...
18Z Update...
MVFR cigs are expected to persist through the afternoon with
breaks in the clouds gradually becoming more numerous by 21-23z.
Cigs should become VFR thereafter though there remains a slight
possibility of some lingering MVFR cigs a bit later. All but high
clouds should largely clear by 00-02z time frame with VFR
conditions persisting through Monday. Winds will remain W to NW
sustained as high as 10-12kts this afternoon with a few gusts
nearing 20kts before settling to 4-8kts overnight.

//ATL Confidence...18Z Update...
Medium confidence on cig clearing trends.
High confidence on other elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          56  39  62  36 /   5   0   0   0
Atlanta         53  40  58  38 /  10   0   0   0
Blairsville     48  35  55  30 /  20   5   0   0
Cartersville    53  38  56  33 /  20   0   0   0
Columbus        54  42  64  38 /  10   5   0   0
Gainesville     53  39  59  36 /  10   0   0   0
Macon           55  41  64  37 /  10   5   0   0
Rome            55  36  57  33 /  20   5   0   0
Peachtree City  53  40  61  35 /  10   0   0   0
Vidalia         57  43  65  40 /   5   5   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
AVIATION...RW
Hazardous weather outlook, Dec 16, 3:46 AM EST, 9 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
346 AM EST Sun Dec 16 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-170900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
346 AM EST Sun Dec 16 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

The probability for widespread hazardous weather is low.

A strong storm system will move across the region during the
latter half of the upcoming week. There is enough instability
Thursday to produce isolated thunderstorms. At this time, severe
storms are not expected.

As the storm system moves to our east, colder air will spread
over the region Friday night. This could produce a rain/snow mix
in the north Georgia mountains.

Otherwise, no hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 1:29 AM ESTRiver Flood WarningFFCMontgomery, Treutlen, Wheeler4 days

Nearby

River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.